Alert archive / New York / River Flood Warnings in 2013

River Flood Warning 15, NWS Binghamton, NY

June 13, 2013Madison County, Oneida County, New York

NWS Binghamton, NY issued this river flood warning at Jun 13, 2013, 3:14 PM EDT for Madison County, Oneida County, New York. It took effect at Jun 13, 2013, 7:05 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2013, 3:14 PM EDT (19:14 UTC)
In effect from
Jun 13, 2013, 7:05 PM EDT
Expired
Jun 13, 2013, 10:07 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Flood severity
Minor

Counties Madison County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 76 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oneida Creek at Oneida (NEIN6). The gauge peaked at 10.31 ft at Jun 13, 2013, 11:00 PM EDT.

actionminormoderate51006/1306/1406/15
Action stage
10 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04243500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Jun 13, 2:47 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 13, 2:47 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
247 PM EDT THU JUN 13 2013

.SYNOPSIS...
A STORM SYSTEM WILL TRACK THROUGH PENNSYLVANIA TO THE ATLANTIC
SEABOARD TODAY. THIS STORM WILL SPREAD A SOAKING RAIN INTO NEW
YORK AND PENNSYLVANIA, POTENTIALLY BRINGING SMALL STREAM AND MINOR
RIVER FLOODING TO PORTIONS OF THE REGION. AFTER THIS SYSTEM MOVES
EAST LATE TONIGHT, HIGH PRESSURE WILL BRING CLEARING SKIES AND
WARMING TEMPERATURES TO THE AREA EARLY IN THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
225 PM UPDATE...
CONTINUING ALONG WITH RADAR TRENDS, NOW CONFIRMED BY RAP, WE HAVE
OPTED TO DROP THE FLOOD WATCH FOR ALL AREAS SAVE FOR THE FAR
EASTERN FA. FRONTOGENESIS WILL BE BEST FROM OTSEGO/DELAWARE COUNTY
EASTWARD, BUT THE WINDOW OF OPPORTUNITY FOR MODERATE RAIN WILL
RAPIDLY CLOSE AFTER 22Z.

THE MOST INTERESTING ASPECT OF THE WX TO WATCH FROM THIS POINT
FORTH MAY BE CONVECTION FIRING IN THE SLIGHTLY MORE UNSTABLE AIR
FROM THE WYOMING VALLEY EASTWARD. ANY STORMS WHICH FIRE WILL BE
VERY EFFICIENT RAIN PRODUCERS, THOUGH ACTIVITY WILL BE QUITE
LIMITED.

SCATTERED SHOWERS WILL CONTINUE OVERNIGHT UNDER INFLUENCE OF UPPER
VORTEX.

105 PM UPDATE...
LATEST RAP NOW SHOOTS THE 700MB FRONTOGENESIS OFF TO THE
NORTHEAST, WHICH IS IN AGREEMENT WITH OBSERVED RADAR TRENDS. WITH
THIS IN MIND, WE HAVE DROPPED THE SOUTHWESTERN SECTION OF THE
FLOOD WATCH.

1205 PM UPDATE...
RAP REMAINS INSISTENT THAT AREA OF MODERATE PRECIP WILL SHIFT
SOUTHWARD TOWARD CHENANGO AND DELAWARE COUNTIES OVER THE NEXT
HOUR, AND INTENSIFY OVER THIS AREA OVER THE NEXT 3-4 HOURS. MODELS
HAVE PERFORMED QUITE POORLY WITH BOTH THE QPF AND FRONTOGENESIS
FIELDS SO FAR, SO IT IS NATURAL TO HAVE A HEALTHY DOSE OF
SKEPTICISM. HOWEVER WE ARE CLOSELY MONITORING RADAR/SAT TRENDS FOR
A SHIFT IN THE PRECIP AXIS.

WILL BE ASSESSING FLOOD WATCH FOR SOUTHWESTERN FA IN THE NEXT FEW
HOURS.

945 AM UPDATE...
MORNING THREAT FOR SEVERE THUNDERSTORMS OVER FAR SOUTHERN FA HAS
PASSED, SO WE HAVE CANCELLED THE WATCH FOR LUZERNE CO.

THIS MORNING...A GENERAL QUARTER TO HALF INCH OF RAIN HAS BEEN
OBSERVED TO THIS POINT, WITH AROUND A HALF INCH TO 1 INCH EXPECTED
TO HAVE ACCUMULATED BY EARLY AFTERNOON.

IMPRESSIVE DRY SLOT DEVELOPED EARLIER AND WILL HAVE A LARGE EFFECT
ON OUR POPS/QPF THROUGH EARLY AFTERNOON. MESOSCALE MODELS TRY TO
FILL IN THE DRY SLOT BETWEEN 1 PM AND 4 PM, IN ADVANCE OF 700MB
LOW AND RELATED FRONTOGENESIS AHEAD OF IT. MODEL PROJECTIONS WOULD
BRING THIS FAVORABLE AREA SOUTHEAST TOWARD THE TWIN TIERS DURING
THE AFTERNOON...AND THEN INTO THE EASTERN FA FOR LATE AFTERNOON
AND EARLY EVENING.

WE ARE PLAYING THE 700MB LOW / FRONTOGENESIS AS THE AREA WHERE
PRECIP WILL INCREASE FOR THE AFTERNOON INTO EARLY EVENING. TOTAL
STORM QPF VALUES WILL RANGE FROM 1 TO 2 INCHES, WITH HIGHER
AMOUNTS POSSIBLE ESPECIALLY OVER EASTERN FA WHERE LOW HANGS UP
LATE IN THE DAY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
QUIET WEATHER RETURNS FRIDAY THROUGH SATURDAY. ISOLATED SHOWERS
STILL POSSIBLE FRIDAY MORNING INTO THE AFTERNOON AS THE UPPER
TROUGH MOVES EAST OFF THE EAST COAST AND A LITTLE MOISTURE AND
INSTABILITY LINGERS INTO MID AFTERNOON. HIGH PRESSURE BUILDS EAST
ACROSS THE AREA FRIDAY NIGHT AND SATURDAY WITH DRY SEASONABLY MILD
WEATHER EXPECTED.

NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SUNDAY AS THE
NEXT SHORT WAVE TROUGH APPROACHES FROM THE WEST ALONG WITH A
DEVELOPING WAA PATTERN. INSTABILITY INCREASES WITH MODELS
GENERALLY INDICATING AROUND 400-800 J/KG BY SUNDAY AFTERNOON
ACROSS THE FINGER LAKES... WITH LESS TO THE EAST. BASED ON THIS
SCENARIO HAVE GONE WITH CHC POPS FOR SHOWERS AND THUNDERSTORMS ON
SUNDAY WITH HIGHEST CHANCES IN THE WEST.

USED A MODEL BLEND WITH THE PREVIOUS FORECAST FOR TEMPERATURES...
HIGHS GENERALLY NEAR 70 ON FRIDAY... INTO THE MID 70S ON
SATURDAY... AND MID TO UPPER 70S ON SUNDAY.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERAL AGREEMENT BETWEEN THE GFS AND THE LATEST 12Z ECMWF IS
INDICATED ON THE OVERALL PATTERN EARLY NEXT WEEK... HOWEVER SOME
DIFFERENCES IN TIMING ARE SEEN. BOTH MODELS INDICATE A COLD FRONT
APPROACHING THE AREA ON MONDAY WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS. COMBINATION OF INCREASING INSTABILITY AND
MODERATELY STRONG WIND FIELDS COULD LEAD TO A SEVERE WEATHER RISK
MONDAY AFTERNOON AND THIS WILL BE MONITORED. THE LATEST GFS IS
SLOWER AND DEEPER WITH THE APPROACHING TROUGH... LEADING TO A CHC
OF SHOWESR AND STORMS CONTINUING ON TUESDAY... WHILE THE ECMWF
INDICATES THAT THE TROUGH PASSES EAST OF THE AREA EARLY TUESDAY.
WILL KEEP A CHANCE OF SHOWERS ON TUESDAY... BUT A LOWER CHANCE
THAN ON MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA WITH DRY
MILD WEATHER WEDNESDAY INTO THURSDAY.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
1 PM UPDATE...
LOW PRESSURE WILL TRACK ACROSS THE AREA THIS AFTERNOON WITH
SHOWERS AND MOSTLY MVFR CONDITIONS WITH AREAS OF IFR CIGS AND
LOCALIZED IFR VSBYS IN ANY HEAVIER SHOWERS. SHOWERS WILL END THIS
EVENING FOLLOWED BY MOSTLY CLOUDY WEATHER OVERNIGHT WITH MAINLY
MVFR CIGS. CONDITIONS WILL GRADUALLY IMPROVE ON FRIDAY WITH MOSTLY
VFR BY AFTERNOON.

WINDS WILL BE EAST AT 5 TO 15 KTS TODAY SHIFTING TO NORTH AT 10
KTS OR LESS TONIGHT THEN NORTHWEST AT 10 TO 15 KTS ON FRIDAY.

OUTLOOK...

FRI...IMPRVNG TO VFR.

FRI NGT/SAT/SAT NGT...VFR BUT POTENTIAL VALLEY FOG SAT AM AT ELM.

SUN TO MON...MAINLY VFR...BUT MVFR IN SHRA/TSRA.

&&

.HYDROLOGY...
POSSIBLE RIVER AND FLASH FLOODING TODAY INTO FRIDAY. 1 TO 3 INCHES
AND MAYBE MORE. STILL QUESTIONS ON PLACEMENT OF HEAVIEST RAIN.
MOST MODELS HAVE IT IN THE SRN TIER TO CATSKILLS OF NY WHILE THE
EURO AND WPC IS FURTHER SOUTH IN THE NRN TIER OF NE PA. BOTH WAYS
FINGER LAKES TO MOHAWK VALLEY AROUND AN INCH AND NOT IN THE FLOOD
WATCH. WITH HIGH PWATS AND TSTMS RAINFALL RATES COULD EXCEED AN
INCH AN HOUR FOR SHORT PERIODS. 2 INCHES WILL START TO CAUSE
PROBLEMS AND 3 AND MORE WILL BE WORSE. NOT EXPECTING WIDESPREAD 3
PLUS SO RIVER FLOODING WILL ONLY BE MINOR. FOR NOW SUSQUEHANNA
RIVER AT VESTAL AND WAVERLY/SAYRE ARE FORECAST TO HAVE MINOR
FLOODING. WALTON ON THE WEST BRANCH DELAWARE WILL GET CLOSE.
HEADWATERS AT CORTLAND AND SHERBURNE NOT IN THE HEAVY RAIN AXIS
BUT IF IT SETS UP 50 MILES FURTHER NORTH THESE POINTS WILL FLOOD.
FOR NOW RIVER FLOODING EXPECTED FRIDAY SO NO WARNINGS ISSUED UNTIL
RAIN COMES IN AND CONFIDENCE INCREASES.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLOOD WATCH THROUGH FRIDAY MORNING FOR NYZ045-046-057-062.

&&

SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...MSE
LONG TERM...MSE
AVIATION...MSE
HYDROLOGY...
Hazardous weather outlook, Jun 13, 2:20 PM EDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
220 PM EDT THU JUN 13 2013

NYZ045-046-057-062-141830-
CHENANGO-OTSEGO-DELAWARE-SULLIVAN-
220 PM EDT THU JUN 13 2013

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
SOUTHEASTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015>018-022>025-036-037-044-055-056-PAZ038>040-043-044-047-
048-072-141830-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA-
BROOME-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
220 PM EDT THU JUN 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 10:00 AM EDTAreal Flood AdvisoryBGMMadison, Oneida, Onondaga3 hr
Jun 13, 12:52 PM EDTAreal Flood AdvisoryBGMCayuga, Chenango, Cortland, Madison, Oneida, Onondaga and 1 more3 hr
Jun 13, 4:14 PM EDTFlash Flood WarningBGMOneida3 hr

Nearby

River Flood Warnings in New York, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.